MAUDE Adverse Event Report: PROPEL ORTHODONTICS PROPEL VPRO5; ORTHODONTIC SETTER BAND

PROPEL ORTHODONTICS PROPEL VPRO5; ORTHODONTIC SETTER BAND
Model Number ASM-20018
Health Effect - Clinical Code Discomfort (2330)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
I have two issues to report regarding a medical device by propel orthodontics.The device is called propel vpro5.The first is that it seems this device is being given (sold) to patients by orthodontists for an unapproved purpose.I read that it was approved by the fda as "a device that vibrates to assist clear plastic aligners to fit to a patient's teeth." instead it was given to me (for additional cost) by an orthodontist to accelerate the movement of teeth during treatment with invisalign aligners.Secondly, this device is held in the mouth by biting and holding.When turned on it produces high frequency vibrations that the patient feels in the jaw and ear.Every time i use this device it immediately causes imbalance and i hear a low pitched humming sound.The imbalance is certainly related to vibrations in the fluid inside the semicircular canals (balance system) of the inner ear.In addition to the obvious imbalance effects, this device should be evaluated for effects on the inner ear cochlear hearing system which would not be immediately obvious to the patient but this could cause permanent hearing damage over time.The product packaging comes with no warnings.I find it unusual that this product would not have been tested for these harmful effects before being sold.The imbalance problem occurs immediately every time i use it.At the very least the patient should be warned about it and instructed to remain seated for the 5 minutes each day that this product is used.

Brand Name
PROPEL VPRO5
Common Device Name
ORTHODONTIC SETTER BAND
Manufacturer (Section D)
PROPEL ORTHODONTICS
MDR Report Key6793989
Report NumberMW5071559
Device Sequence Number137473
Product Code ECR
UDI-Device Identifier00852673007011
UDI-Public00852673007011
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/13/2019
Device Model NumberASM-20018
Device Lot Number031317-00001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/11/2017
Patient Sequence Number1
Patient Age68 YR
Patient Weight68